Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Suggest treatment for gingivitis when suffering from tongue cancer

DOCTOR OF THE MONTH - Feb 2018
Feb 2018
User rating for this question
Excellent
Answered by

General Surgeon
Practicing since : 1984
Answered : 11892 Questions
Question
Hi, thanks for your help. I developed a good sized cancre on the back of my tongue six days ago and it was really hurting. so I got some "Kanka" (benzocaine) from the drug store and have been using it a lot more than they recommend. (4x daily) It's helped, but now my teeth and gums are sore, red and hurt when I brush. Looks like gingevitus. What are my next steps? Thanks. (Getting over chemo too)

Posted Sat, 23 Aug 2014 in Infections
 
 
Answered by Dr. T Chandrakant 46 minutes later
Brief Answer:
Vincent's

Detailed Answer:
Hi.
Are you on Chemotherapy?

The causes of such problems are :
The integrity ( strength) of the mucosa of the oral cavity is reduced due to many factors and becomes easily susceptible to infections from the commensals ( meaning the normal bacterial flora ) due to lowered resistance. This may be the reason for the cancre and the gingivitis.

I think, you need a course of antibiotics and Metronidazole along with Therapeutic dosages of Vitamin A and D to be followed by anti=oxidants ( multivitamins).

Consult an ENT who would help you for the diagnosis and further management and write you medicines which are prescription based.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor